MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® LTNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION® LTNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Model Number RF521
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) and reported a delay in reporting of a cardiac troponin i (ltni) patient result was obtained on a dimension xpand plus w/hm instrument.Siemens healthcare diagnostics headquarters support center (hsc) is investigating the event.
 
Event or Problem Description
A delay of reporting a patient result for cardiac troponin i (ltni) occurred on the dimension xpand plus w/hm instrument.The results obtained on the dimension xpand plus w/hm instrument were not reported to the physician.The same sample was tested at an alternate facility with a non-siemens methodology and a negative result was obtained and reported.There are no known reports of patient intervention or adverse health consequences due to the delayed ltni result reporting.
 
Additional Manufacturer Narrative
Mdr 2517506-2019-00385 was filed on 15-oct-2019.Additional information (11-feb-2020): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant cardiac troponin i (ltni) results and reporting delay.Hsc evaluated the information provided and the instrument data files.No product non-conformance was identified with either the dimension xpand plus w/hm instrument or the ltni assay.Quality control was within acceptable limits on the date of sample processing.Since the event occurred, no other discrepant sample results for ltni have been observed by this customer.The cause of the isolated event is unknown.Hsc noted that the pattern of obtaining original result of "below assay range" with the diluted sample recovering an unexpected value and the alternate technology yielding different results, is typical of a sample containing a heterophilic antibody causing non-specific binding.As stated in the instructions for use (ifu) for the dimension ltni assay, "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution".The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.

Brand Name
DIMENSION
Common Device Name
DIMENSION® LTNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. box 6101
newark DE 19714 6101
MDR Report Key9194572
Report Number2517506-2019-00385
Device Sequence Number13913357
Product Code MMI
UDI-Device Identifier00842768013904
UDI-Public00842768013904
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K010313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2020
Device Model NumberRF521
Device Catalogue NumberSMN 10444896
Device Lot NumberFB0078
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1